Alert archive / Utah / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 30, NWS Salt Lake City, UT

June 3, 2015Davis County, Salt Lake County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 3, 2015, 8:38 PM MDT for Davis County, Salt Lake County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2015, 8:38 PM MDT (02:38 UTC)
Expired
Jun 3, 2015, 9:14 PM MDT
In force
36 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Salt Lake County, UT

The radar

The Salt Lake City radar (KMTX), 66 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 2.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
3107 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS55 KSLC 040238
SVRSLC
UTC011-035-040330-
/O.NEW.KSLC.SV.W.0030.150604T0238Z-150604T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
838 PM MDT WED JUN 3 2015

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SALT LAKE COUNTY IN UTAH...
  EASTERN DAVIS COUNTY IN UTAH...

* UNTIL 930 PM MDT

* AT 838 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
  MILES WEST OF NORTH SALT LAKE TO WHITE CITY...AND MOVING NORTHEAST
  AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALT LAKE CITY...WEST VALLEY CITY...SANDY...LAYTON...MURRAY...
  BOUNTIFUL...FARMINGTON...WEST JORDAN...TAYLORSVILLE...SOUTH
  JORDAN...DRAPER...RIVERTON...COTTONWOOD HEIGHTS...CLEARFIELD...
  MIDVALE...KAYSVILLE...HOLLADAY...SYRACUSE...SOUTH SALT LAKE AND
  NORTH SALT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4113 11188 4102 11184 4097 11178 4096 11182
      4090 11178 4085 11172 4085 11166 4070 11160
      4048 11188 4050 11191 4087 11221 4115 11197
TIME...MOT...LOC 0238Z 220DEG 61KT 4087 11211 4058 11189 

$$

CRK
3 follow-up statements
175 
WWUS55 KSLC 040242
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
842 PM MDT WED JUN 3 2015

UTC011-035-040330-
/O.CON.KSLC.SV.W.0030.000000T0000Z-150604T0330Z/
SALT LAKE UT-DAVIS UT-
842 PM MDT WED JUN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR CENTRAL SALT LAKE AND EASTERN DAVIS COUNTIES...

AT 840 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES 
WEST OF WEST BOUNTIFUL TO COTTONWOOD WEST...MOVING NORTHEAST AT 30 
MPH.

IN ADDITION...A SENSOR IN WEST JORDAN REPORTED A WIND GUST TO 71 
MPH. THERE MAY BE LITTLE THUNDER WITH THIS LINE.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...SANDY...LAYTON...MURRAY...
BOUNTIFUL...FARMINGTON...WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...
DRAPER...RIVERTON...COTTONWOOD HEIGHTS...CLEARFIELD...MIDVALE...
KAYSVILLE...HOLLADAY...SYRACUSE...SOUTH SALT LAKE AND NORTH SALT
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4113 11188 4102 11184 4097 11178 4096 11182
      4090 11178 4085 11172 4085 11166 4070 11160
      4048 11188 4050 11191 4087 11221 4115 11197
TIME...MOT...LOC 0240Z 214DEG 19KT 4093 11209 4064 11187 

$$

CRK
900 
WWUS55 KSLC 040303
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
903 PM MDT WED JUN 3 2015

UTC011-035-040330-
/O.CON.KSLC.SV.W.0030.000000T0000Z-150604T0330Z/
SALT LAKE UT-DAVIS UT-
903 PM MDT WED JUN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR CENTRAL SALT LAKE AND EASTERN DAVIS COUNTIES...

AT 902 PM MDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SHOWERS WERE 
LOCATED OVER SALT LAKE CITY COUNTY...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...SANDY...LAYTON...MURRAY...
BOUNTIFUL...FARMINGTON...WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...
DRAPER...RIVERTON...COTTONWOOD HEIGHTS...CLEARFIELD...MIDVALE...
KAYSVILLE...HOLLADAY...SYRACUSE...SOUTH SALT LAKE AND NORTH SALT
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4113 11188 4102 11184 4097 11179 4096 11182
      4090 11178 4085 11172 4085 11166 4070 11160
      4048 11188 4050 11191 4087 11221 4115 11197
TIME...MOT...LOC 0302Z 223DEG 36KT 4080 11187 

$$

CRK
348 
WWUS55 KSLC 040314
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 PM MDT WED JUN 3 2015

UTC011-035-040323-
/O.CAN.KSLC.SV.W.0030.000000T0000Z-150604T0330Z/
SALT LAKE UT-DAVIS UT-
914 PM MDT WED JUN 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SALT LAKE AND EASTERN
DAVIS COUNTIES IS CANCELLED...
                
THE LINE OF SHOWERS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER 
WIND GUSTS TO 50 MPH ARE STILL POSSIBLE WITH THESE SHOWERS.

LAT...LON 4113 11188 4102 11184 4097 11179 4096 11182
      4090 11178 4085 11172 4085 11166 4070 11160
      4048 11188 4050 11191 4087 11221 4115 11197
TIME...MOT...LOC 0312Z 220DEG 61KT 4178 11150 

$$

CRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:23 PM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 3, 4:23 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 PM MDT WED JUN 3 2015

.SYNOPSIS...A PROGRESSIVE SHORT WAVE WILL CONTINUE TO MOVE
THROUGH NORTHERN UTAH THIS EVENING. A CLOSED LOW OFF THE
CALIFORNIA COAST WILL BEGIN TO SEND MOISTURE NORTH INTO UTAH ON
FRIDAY...CONTINUING INTO THE WEEKEND.

&&

.SHORT TERM (THROUGH 06Z FRIDAY)...A BROAD AND FAIRLY DIFFUSE UPPER
LEVEL TROUGH RESIDES ACROSS THE WESTERN CONUS THIS AFTERNOON...WITH
A SERIES OF EMBEDDED SHORTWAVE FEATURES ROTATING THROUGH THE
ASSOCIATED CYCLONIC FLOW. ONE SUCH WAVE IS CURRENTLY WORKING ITS WAY
ACROSS NORTHEAST NV...WITH THE ENTRANCE REGION OF THE ATTENDANT JET
EXTENDING ACROSS NORTHERN UT. MEANWHILE A RESIDUAL FRONTAL BOUNDARY
RESIDES ACROSS CENTRAL UT THIS AFTERNOON...SERVING AS A DEMARCATION
ZONE BETWEEN A VERY DRY AIRMASS TO THE SOUTH...AND A SLIGHTLY COOLER
AND MORE MOIST AIRMASS ACROSS NORTHERN UT. THIS MODEST MOISTURE
COUPLED WITH DAYTIME HEATING HAS RESULTED IN SURFACE BASED
INSTABILITY ACROSS NORTHERN UT...AND WHEN COUPLED WITH DEEP LAYER
SHEAR VALUES NEAR 30 KTS WILL SUPPORT A CHANCE OF ORGANIZED
CONVECTION THROUGH THIS EVENING. HI-RES MODEL GUIDANCE HAS BEEN
FAIRLY CONSISTENT IN DEPICTING TWO AREAS OF DEVELOPMENT WHICH WOULD
IMPACT THE CWA...ONE ACROSS THE NORTHERN WASATCH THIS AFTERNOON
WHICH IS CURRENTLY ONGOING...AND THE SECOND ACROSS NORTHWEST UT THIS
EVENING AS ONGOING CONVECTION ACROSS NORTHEAST NV SPREADS EASTWARD.
STRONG GUSTY WINDS WILL BE POSSIBLE...PARTICULARLY WITH THIS
SECONDARY AREA MOVING OUT OF NV.

THE NEXT UPSTREAM WAVE CURRENTLY ALONG THE PACIFIC COAST IS FORECAST
TO CLOSE OFF AS IT SLIDES SOUTHWARD ALONG THE COAST THURSDAY. THIS
WILL ACT TO BACK THE FLOW ACROSS THE FORECAST AREA...ALLOWING THE
VERY DRY AIRMASS ACROSS SOUTHERN UT TO SPREAD NORTHWARD. LINGERING
MOISTURE ALONG THE ID BORDER REGION WILL MAINTAIN A SMALL THREAT OF
HIGH BASED CONVECTION ALONG THE TERRAIN...OTHERWISE THE REMAINDER OF
CWA SHOULD REMAIN DRY THURSDAY THROUGH THURSDAY EVENING.

.LONG TERM (AFTER 06Z FRIDAY)...SOUTHERLY PROGRESSION OF THE
AFOREMENTIONED CLOSED LOW WILL SLOW THURSDAY NIGHT INTO
FRIDAY...WITH MEAN POSITION OF UPPER LEVEL CIRCULATION CENTER
STAKING GROUND OVER SOCAL. GOOD AGREEMENT REMAINS IN GLOBALS
REGARDING FORMATION OF A SIGNIFICANT MOISTURE TAP FROM THE
TROPICAL EASTERN PACIFIC /REMNANT MOISTURE AND ENERGY FROM ANDRES/
INTO THE DESERT SOUTHWEST DURING THAT TIME. NAEFS MEAN PW
CONTINUES TO INDICATE VALUES SOME 2 TO 3 DEVIATIONS ABOVE NORMAL
WITH THIS TAP. BOTH EC/GFS INDICATE FORMATION OF A MODEST VORT
LOBE WITHIN ZONE OF INCREASED DIFFLUENCE ALOFT LATE THURSDAY NIGHT
THAT WILL TRACK SOUTH TO NORTH THROUGH THE EASTERN HALF OF THE
AREA FRIDAY...THIS AIDING INITIAL FORCING/LIFT/PRECIP WITH PASSAGE
DURING THE DAY. CONTINUED TO UP POPS TO LIKELY MOST ALL AREAS FROM
THE CENTRAL/SOUTHERN MOUNTAINS AND POINTS EAST AS SUCH.

WITH CENTER OF THE UPPER CIRCULATION REMAINING TO OUR SOUTH AND
WEST FRIDAY NIGHT...AND THE MID LEVEL DEFORMATION WELL TO OUR
NORTH AND WEST...DEEP LAYER MOISTURE WILL CONTINUE TO SPREAD NORTH
AND WEST ACROSS THE AREA WITH SOME WRAPPING BACK INTO THE LOW
INCREASING AREAL COVERAGE OF PRECIP INTO THE WEEKEND. FAVORABLE
UPPER JET DYNAMICS COUPLED WITH THE MID LEVEL CIRCULATION
TRANSITIONING NORTH INTO WESTERN UTAH WILL PROVIDE SUFFICIENT LIFT
FOR WIDESPREAD AND POTENTIALLY SIGNIFICANT PRECIP ACROSS MUCH OF
THE AREA SATURDAY. WITH CONTINUED NORTHEAST PROGRESSION OF THIS
CIRCULATION AND ELONGATION OF THE UPPER TROUGH EXPECTING THE
DEFORMATION TO SLIDE INTO NORTHERN UTAH SUNDAY FOCUSING A
CONTINUATION OF SHOWERS ACROSS THE NORTH...WITH A NOTABLE DRY
SLOT PUNCHING INTO THE SOUTHERN HALF OF THE STATE AS THE PRIMARY
MOISTURE PLUME SHIFTS SOUTH AND EAST OF THE AREA. AFOREMENTIONED
DEFORMATION NOW LOOKS TO DECAY ACROSS THE NORTH MONDAY ALLOWING A
CONTINUED DOWNWARD TREND IN POPS.

BOTTOM LINE...SUBSTANTIAL RAINFALL IS EXPECTED ACROSS NAMELY EAST
CENTRAL/SOUTHERN UTAH PERIODICALLY FRIDAY THROUGH SATURDAY.
EXPECTING THE POTENTIAL OF FLASH FLOODING OF NORMALLY DRY WASHES
AND SLOTS TO INCREASE DURING THAT TIME. CONTINUE TO CHECK LATEST
FORECAST DETAILS AND FUTURE FORECASTS DUE TO THE ANOMOLOUS NATURE
OF THIS EVENT.

&&

.AVIATION...THE PRIMARY FORECAST CHALLENGE FOR THE KSLC TERMINAL
FOCUSES ON GUSTY OUTFLOW WIND/MICROBURST POTENTIAL LATE THIS
AFTERNOON AND EVENING. THUNDERSTORMS HAVE DEVELOPED OVER EASTERN
NEVADA THIS AFTERNOON AND WILL CONTINUE TO MOVE INTO THEN ACROSS
THE WEST DESERT THIS EVENING. WINDOW OF STRONG AND GUSTY
WEST/NORTHWEST WINDS AND A 10 PERCENT CHANCE OF LIGHTNING IMPACT
WILL BE GREATEST DURING THE 00Z- 04Z TIMEFRAME AS THESE STORMS OR
THEIR REMNANTS MOVE THROUGH.

&&

.FIRE WEATHER...DRY SOUTHERLY FLOW WILL PREVAIL ACROSS CENTRAL AND
SOUTHERN UTAH THROUGH TONIGHT. LINGERING MOISTURE ACROSS NORTHERN
UTAH WILL MAINTAIN A THREAT OF SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING. A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA
COAST WILL ALLOW FOR A VERY DRY SOUTHERLY FLOW ACROSS THE AREA
THURSDAY WITH ONLY ISOLATED TERRAIN BASED THUNDERSTORMS NEAR THE
IDAHO BORDER. THIS LOW WILL TAP INTO MOISTURE FROM DYING HURRICANE
ANDRES AND SWEEP NORTHWARD INTO SOUTHERN UTAH LATE THURSDAY
NIGHT...AND ACROSS THE REMAINDER OF UTAH FRIDAY. LOCALLY HEAVY RAIN
IS POSSIBLE IN FAVORABLE UPSLOPE AREAS OF SOUTHERN AND EASTERN UTAH
FRIDAY THROUGH SATURDAY. DRIER WILL WORK ITS WAY INTO THE SOUTHWEST
CORNER OF UTAH SATURDAY EVENING AND GRADUALLY SPREADS NORTHWARD
SUNDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SEAMAN/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 3, 5:14 AM MDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
514 AM MDT WED JUN 3 2015

UTZ001>016-019>021-517-518-WYZ021-041200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
514 AM MDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE NORTHERN OUTLOOK AREA IN THE AFTERNOON AND CONTINUE INTO THE
EVENING BEFORE ENDING. SOME OF THESE STORMS WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT STORM SYSTEM WILL START TO IMPACT THE AREA ON FRIDAY.
THIS STORM LOOKS LIKE IT WILL TAP TROPICAL MOISTURE AND BRING A
THREAT OF LOCALLY HEAVY RAIN ESPECIALLY IN THE SOUTHERN AND
EASTERN PORTIONS OF THE OUTLOOK AREA FRIDAY AFTERNOON THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Local storm report, Jun 3, 5:56 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
556 PM MDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     21 SE WENDOVER          40.52N 113.75W
06/03/2015  M60 MPH          TOOELE             UT   MESONET

            NORTH SALT FLATS SENSOR DPG25

&&

CRK
Special weather statement, Jun 3, 6:39 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
639 PM MDT WED JUN 3 2015

UTZ002-003-005-007-008-040130-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
WASATCH MOUNTAINS SOUTH OF I-80 UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-WASATCH MOUNTAINS I-
80 NORTH UT-
639 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMMIT...NORTHERN SALT
LAKE...SOUTHWESTERN MORGAN...EAST CENTRAL TOOELE AND CENTRAL DAVIS
COUNTIES UNTIL 730 PM MDT...

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS PRODUCING WINDS UP TO 55 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...LAYTON...MURRAY...BOUNTIFUL...
TOOELE...FARMINGTON...WEST JORDAN...TAYLORSVILLE...KAYSVILLE...
HOLLADAY...SOUTH SALT LAKE...NORTH SALT LAKE...CENTERVILLE...WOODS
CROSS...STANSBURY PARK...SUMMIT PARK...WEST BOUNTIFUL...KEARNS AND
MAGNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO
NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4055 11231 4068 11239 4106 11225 4105 11180
      4073 11161
TIME...MOT...LOC 0038Z 229DEG 28KT 4075 11214

CRK
Local storm report, Jun 3, 7:31 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
731 PM MDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     4 NW MAGNA              40.75N 112.13W
06/03/2015  M62 MPH          SALT LAKE          UT   MESONET

            CENTER TAILINGS SENSOR KCC13

&&

CRK
Local storm report, Jun 3, 8:18 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
818 PM MDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     3 SW CURLEW JCT         41.94N 113.09W
06/03/2015  M61.00 MPH       BOX ELDER          UT   MESONET

            CURLEW JUNCTION SENSOR UTCUR

0720 PM     TSTM WND GST     3 SW CURLEW JCT         41.94N 113.09W
06/03/2015  M64.00 MPH       BOX ELDER          UT   MESONET

            CURLEW JUNCTION SENSOR UTCUR

&&

CRK
Special weather statement, Jun 3, 8:27 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
827 PM MDT WED JUN 3 2015

UTZ002-003-005-007-008-040315-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
WASATCH MOUNTAINS SOUTH OF I-80 UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-WASATCH MOUNTAINS I-
80 NORTH UT-
827 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALT LAKE AND
CENTRAL DAVIS COUNTIES UNTIL 915 PM MDT...

AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CAPABLE OF PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM
9 MILES NORTHWEST OF MAGNA TO SOUTH JORDAN...AND MOVING NORTHEAST AT
15 MPH.

WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

A WIND GUST TO 55 MPH WAS REPORTED IN WEST JORDAN AROUND 815 PM.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...LAYTON...MURRAY...BOUNTIFUL...
FARMINGTON...WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...MIDVALE...
KAYSVILLE...HOLLADAY...SOUTH SALT LAKE...NORTH SALT LAKE...
CENTERVILLE...WOODS CROSS...WEST BOUNTIFUL...KEARNS...MAGNA AND MOUNT
OLYMPUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO
NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4098 11186 4095 11186 4087 11182 4083 11186
      4080 11184 4067 11176 4066 11180 4054 11206
      4085 11229 4111 11194
TIME...MOT...LOC 0226Z 235DEG 12KT 4083 11217 4055 11199

CRK
Special weather statement, Jun 3, 8:33 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 PM MDT WED JUN 3 2015

UTZ001-007-040315-
WASATCH MOUNTAINS I-80 NORTH UT-CACHE VALLEY/UTAH PORTION UT-
833 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CACHE AND
NORTHWESTERN RICH COUNTIES UNTIL 915 PM MDT...

AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEWISTON...OR 10 MILES SOUTH OF PRESTON...
MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
LOGAN...SMITHFIELD...LEWISTON...TRENTON...NORTH LOGAN...HYDE PARK...
RICHMOND...AMALGA...CORNISH AND BEAVER MTN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

&&

LAT...LON 4176 11182 4198 11207 4200 11203 4199 11146
TIME...MOT...LOC 0233Z 235DEG 25KT 4195 11192

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:39 PM MDTSpecial Weather StatementSLCDavis, Salt Lake51 min
Jun 3, 7:11 PM MDTSevere Thunderstorm WarningSLCBox Elder34 min
Jun 3, 7:16 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache29 min
Jun 3, 7:30 PM MDTFlash Flood WarningSLCTooele3 hr
Jun 3, 7:41 PM MDTSevere Thunderstorm WarningSLCCache34 min
Jun 3, 7:43 PM MDTSevere Thunderstorm WarningSLCBox Elder32 min
Jun 3, 8:11 PM MDTSevere Thunderstorm WarningSLCBox Elder34 min
Jun 3, 8:27 PM MDTSpecial Weather StatementSLCSalt Lake48 min
Jun 3, 8:33 PM MDTSpecial Weather StatementSLCCache42 min
Jun 3, 8:47 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache43 min
Jun 3, 9:12 PM MDTSevere Thunderstorm WarningSLCCache, Rich33 min

Nearby

Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.